Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 98, NWS Memphis, TN

May 13, 2000Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2000, 2:49 AM CDT for Tishomingo County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2000, 2:49 AM CDT (07:49 UTC)
Expired
May 13, 2000, 3:25 AM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Tishomingo County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2626 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS54 KMEG 130751
SVRMEM
MSC141-130825-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
249 AM CDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 325 AM CDT

* AT 246 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 8 MILES NORTHWEST OF BURNSVILLE...MOVING EAST AT 40   
  MPH. POWER LINES WERE BLOWN DOWN IN CORINTH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURNSVILLE AROUND 255 AM CDT
  PINEFLAT AROUND 300 AM CDT
  IUKA AROUND 305 AM CDT



.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:37 PM CDT, 7 hours 12 minutes earlier.

Area forecast discussion, May 12, 7:37 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT FRI MAY 12 2000

COLD FRONT MOVING THROUGH NORTHWEST AR. KSRX 88D SHOWS FRONT
PRECEDED BY BROKEN LINE OF THUNDERSTORMS. SURFACE DEWPOINTS IN
THE LOWER AND MID 70S PUSHING INTO THE LOWER AND MID MS RIVER
VALLEY AHEAD OF THE FRONT. LZK 00Z SOUNDING VERY UNSTABLE WITH LI OF
-10 AND CAPE OF 4600 J/KG. HOWEVER...MAIN UPPER LEVEL SUPPORT
FORECAST TO REMAIN TO OUR NORTH.

EXTRAPOLATION WOULD PUT LEADING EDGE OF STORMS INTO OUR CWA TOWARD
MIDNIGHT. THINK INTENSITY OF STORMS MOST LIKELY WILL BE ON THE
DECREASE BY THAT TIME OR SOON AFTER WITH LOSS OF DAYTIME HEATING.
HOWEVER...WITH ATMOSPHERE SO UNSTABLE AND LOW LEVEL CONVERGENCE ALONG
THE COLD FRONT...MENTION OF SEVERE STILL REASONABLE.

NO CHANGES TO ZONES ATTM.

.MEM...NONE.

N

In the hours before

Local storm report, May 13, 2:30 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 AM CDT SAT MAY 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 AM    WEST HELENA               AR   TREE DAMAGE
05/13/00   PHILIPS                        POLICE REPORT

1228 AM    CLARKSDALE                MS   TREES DOWN
05/13/00   COAHOMA                        COAHOMA CO. EOC

1239 AM    FRIARS POINT              MS   BIG TREES DOWN
05/13/00   COAHOMA

0104 AM    BATESVILLE                MS   TRAFFIC LIGHTS AND TREES
05/13/00   PANOLA                         DOWN. DAMAGE TO TRAILERS
                                          BATESVILLE MHP

0130 AM    OXFORD                    MS   TREES DOWN. TREE ON HOUSE
05/13/00   LAFAYETTE                      OXFORD POLICE DEPT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:09 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.